+ Reply
Log in or Register to participate in these discussions
Heart affected from treatment
CMD123
5 Posts
I have stage 4 breast cancer. HER 2 positive. The target drugs they used for the HER2 caused heart damage and they are unable to treat at this point. They are hoping the damage to the heart will reverse itself so they can treat again. Has anyone ever experienced this?
5 Replies
Runner Girl
1688 Posts
CMD123

I'm sorry you're having heart issues with your treatment. I believe if the Herceptin is stopped the heart can get back to normal - at least that's what all the information I've read indicates.

I had Herceptin for my HER2+ breast cancer and was fortunate not to experience any heart troubles. I'm going to tag Buffythevampire‍ as I believe she had some issues.

Runner Girl
CMD123
5 Posts
Thanks
CMD123‍ While on herceptin I was getting MUGA's to monitor the contractions of my heart. My heart contractions did change slightly but never enough to stop taking herceptin, not even to delay it. I was told that once I stopped taking herceptin my heart would mend itself on it's own.
S2020
258 Posts
Hi CMD123‍,

I am sorry to read about your diagnosis and the changes to your heart. Have you seen an oncology cardiologist?

I had excellent heart function before treatment started last year. Now it’s borderline. I have an appointment with an oncology cardiologist on Wednesday. The medical oncologist said that many patients are able to continue treatments with additional medication for the heart and/or after having a temporary break from the treatments. In most cases, it is reversible and closely monitored.

Two nurses said they see a lot of patients who are able to continue HER2 treatments after recovering from reduced heart function. Hopefully, that will be you and me, too!
CMD123
5 Posts
I am going to speak to my GP today about a referral to a cardiologist. Thanks
+ Reply